Varsity Mania

Well, thankfully we think I have topped out.  Maybe Saturday or Sunday.  I increased my meds from 100mg/day to 200mg every other day.  The doc wanted me to take 200mg every day, but I am so exhausted and in kind of a fog when I do.  Eyes are still popping open at the first sound I hear in the morning, but I have been able to doze back off for a little while, at least.

Went to see the psychologist yesterday and there was much talk of Depakote and maybe the use of an anti-depressant.  I hate taking meds, especially cocktails, but I hate this mania more.  It is no longer the fun, happy, grandiose, on top of the world, creative, productive type (junior varsity as he so aptly put it), but the cannot function, psychotic, irritable, volatile, pressured (Varsity) Mania: Full-blown Manic episode.

I lost almost a week of time and my ability to process external stimuli like other people talking to me and being aware of my surrounding for goodness sake.  It was explained to me that in the beginning of mania (we think mine started all the way back in APRIL!!) the chemicals in my brain were a little twhacky.  As the mania progressed the chemicals got further out of whack to the point of no return.

An analogy:

Mania is like taking Meth or Ecstasy:  It releases all your feel good brain chemicals in the beginning and then eventually, you’re all out.  It takes the body time to replenish the chemicals to the correct balance and so in the meantime you feel like shit.  If you keep doing more and more meth to retain that good feeling it takes longer and longer for the brain to replenish.

In mania you keeping doing more and more until the chemicals are so out-of-whack that when you start to come down, odds are you will keep going down.  The increased dose of meds is suppose to help keep me from going down into a depression.  I hope it does.

My mind is much quieter, but I am having a lot of physical anxiety.  They said that is a symptom of my brain chemicals being out of whack, too.  It sucks.  I don’t “feel” anxious.  I don’t know what I have to be anxious about.  But my body is anxious.

Well,

I should go.  I have a lot of school work to do today and I still need to dress.  The weather is beautiful, cool, calm, quiet, and I want to be outside so badly… I bought a little Bistro set of two chairs and a table for my porch yesterday for my birthday (I’m officially 29, again…. :) 32 really) and I want to try them out, but going outside is so hard for me!

I’m off.

Bugger mania.

6 thoughts on “Varsity Mania

  1. Amazing post! I absolutely love your Mania analogy! I have always felt that but have never been able to put it into words! I totally feel you when you talk about medication trial and error, it is a world of its own. :)

    Liked by 1 person

    1. Hi! Thanks for all the likes and for your comment :). That medication stuff is always a battle for me. I cannot stand taking meds and the thought of forever taking them is hard for me to grasp, but after the last week or two I am a little more open to the idea :). I have a morbid fear of gaining weight and most of the meds that will be beneficial to me cause weight gain (I am very worried about Depakote!). It seems to exasperate my eating disorder traits when I know the potential side effects of these meds.
      Kelsi

      Liked by 1 person

      1. I’ve had my fair share of med changes, and I know they can be frustrating. :P
        However-My psychiatrist found the perfect combo for my personal Bipolar chemistry a few years after being diagnosed at 19.
        I understand how you feel about your eating disorder and dealing with things like that. I found recovery from Bulimia at 22, about 7 years ago and am still working with self esteem issues. I dealt with Body Dysmorphic Disorder for years-since an early teen. I say “Fear not…” You got this ;)

        Like

So, Tell Me What You Think.

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s